Hello Jane, thank you for writing to us on this forum. I am so pleased you have reached out to us to ask about this and to see how supportive you are of your sister.
How long has she had these low moods for? Is it just associated with the menopause or are there other factors too?
With the correct type and HRT her moods should have lifted or at least improved. It can take up to 6 weeks but if there are no other causes, then she made need more or different HRT.
Some women need anti depressants as well as HRT ( especially if they have had depressions on and off throughout their lives).
But if this is due due to menopause then a review is in order.
I would advise her to call her GP and talk to them about it. I prescribe HRT every day and sometimes it needs to be adjusted, so let the GP know.
Diane Porterfield Bourne.
I’m 52 not had a period for approximately 6years, tried the natural route but the got 2 frozen shoulders and decided to try HRT, as needed a one stop shop solution and reduce my symptoms.
I suffer from hot flashes, night sweats, restless legs, broken sleep, mood swings which can be severe and depression and anxiety.
I’ve tried 3 types of HRT, the first gel and tablets but when gel ran out had to wait a while for restocking, was then changed on to combined pill which caused heavy bleeding and sore breasts, after 1 month, then changed to a reduced dose combined pill and after 2.5 months had heavy bleed which is now just abating after 2 weeks.
I have been told for my situation there is no alternative and have been booked a smear, which was due anyway to check things. I’ve asked for a further call to discuss as not happy, what questions should I be asking Dr or options could be considered?
I am beginning to experience more severe perimenopause symptoms and would like to look into hormone therapy. I am on blood thinner therapy after experiencing multiple DVTs and a PE. After the last clot was found, I was told I would need to remain on blood thinners permanently and was not to use any estrogen products.
I really need some relief from the symptoms - mood swings, hot flashes, weight gain, extreme fatigue, sleeping difficulties, etc. I have read some research that now indicates a person on blood thinners could use hormonal treatments without additional clotting risk. What are my options?
Hi I’m 49 and have been dealing with dryness in vaginal area on/off for a few months it is very uncomfortable especially in the job I do which requires a lot of standing I’ve tried vaginal moisturiser which doesn’t really help I’m at the end of my tether with this and have even considered quitting work because of it please help
Thank you for your message. I'm not really providing support via this site now however in the near future all will become clearer...
I would advise you talk to your GP about HRT especially vaginal oestrogen. It transforms the lives of many women. Please don't think of quitting your job until you have discussed your symptoms with health professionals.
I do provide private menopause services and prescribe all HRT but your GP should help you.
If not please look at my links below and if you'd like to contact me you know where I am.
I'm 48, almost 4 yrs post menopause. Took hrt tablets first then patches, then hyteroscopy, then 6 months ago back on patches. Some anxiety has been triggered 3 months ago. Nausea is now continuous and debilitating. I've been bleeding this weekend too. Shall I stop the patches? it feels like pregnancy nausea. I'm not pregnant. My doctor doesn't know what to do abd it's 3 months waiting for a private menopause /gynae doctor. I'm desperate as I can't function properly.
Hi ,I'm writing on behalf of my wife we think she had been pre menopause for 3 years her periods are 3 weeks apart and all the main symptoms hot flushes mood swings and aches
She is 42 years old now so we think she started early but went to gp who basically laughed at her and told her she was to young so is there anybody else we could go and get advice from apart from private as we don't have the funds ,her symptoms are getting worse especially the anxiety as she has suffered in the past with post natal depression and hormone imbalance and doesn't have a lot of faith with gp as not been helpful any help is appreciated
i am on evorel Sequi and I have awful restless legs and twitching suddenly - can this be a side effect? It literally happened the day I started at nightime and has continued for 3 weeks so I took them off and suddenly it started to subside. My doctor says it’s psychological but that isn’t possible - it literally happened without me expecting anything and being joyful for starting HRT. Do you have any suggestions for alternatives and explanation? Thanks so much xx
I have suffered from hot flushes since 2001 - 21 years!! During the last last 12 months they have become so bad I burn viciously for 2-4 hours each night and am so sleep deprived I spend the day trying to sleep and recover. I have given up, and no longer go out as am too tired and distressed. Very low.
Over the last 9 months I have tried: Evorel patches of 25, 50, 100 and 150 micrograms and Estradot 100 and Estorel Gel 4 pumps/day and Testosterone and Oxybutynin. None of these has helped. The higher doses of Estrogen caused 4/6 hours of burning each night so were the worst.
I have Hashimoto's Thyroiditis and don't know if this is a contributing factor?
I would be very grateful for any advice as I am desperate.
Many Thanks, Sara
How is menopause and perimenopause diagnosed?
If you'd like to know more, please email [email protected] with any questions or suggestions